Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 29, 2011, 12:27 AM CDT for Carroll County, Ray County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 12:27 AM CDT (05:27 UTC)
- Expired
- Jul 29, 2011, 1:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
Counties Carroll County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301
WUUS53 KEAX 290527
SVREAX
MOC033-177-290600-
/O.NEW.KEAX.SV.W.0285.110729T0527Z-110729T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 100 AM CDT
* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS RAPIDLY STRENGTHENING FROM STET TO
NORBORNE. DAMAGING DOWNBURST WINDS GREATER THAN 60 MPH ALONG WITH
QUARTER SIZE HAIL WILL LIKELY ACCOMPANY THESE STORMS AS THEY MOVE
NORTHEAST AT 15 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING AND
TORRENTIAL RAINFALL WILL ALSO ACCOMPANY THIS SLOW MOVING CLUSTER
OF THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...
CARROLLTON...STET...NORBORNE AND BOGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3923 9369 3940 9398 3953 9378 3953 9376
3954 9376 3959 9368 3938 9335
TIME...MOT...LOC 0526Z 225DEG 12KT 3936 9372
WIND...HAIL 65MPH 1.00IN
$$
BOOKBINDER2 follow-up statements
911
WWUS53 KEAX 290546
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 AM CDT FRI JUL 29 2011
MOC033-177-290600-
/O.CON.KEAX.SV.W.0285.000000T0000Z-110729T0600Z/
CARROLL MO-RAY MO-
1246 AM CDT FRI JUL 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RAY AND CARROLL COUNTIES UNTIL 100 AM CDT...
AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS CLUSTER OF STORMS WAS LOCATED BETWEEN STET AND
NORBORNE. MOVEMENT WAS NEARLY STATIONARY. TORRENTIAL RAINFALL AND
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...NORBORNE...STET AND BOGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3923 9369 3940 9398 3953 9378 3953 9376
3954 9376 3959 9368 3938 9335
TIME...MOT...LOC 0546Z 252DEG 2KT 3940 9378
WIND...HAIL 60MPH <.75IN
$$
BOOKBINDER186
WWUS53 KEAX 290557
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 AM CDT FRI JUL 29 2011
MOC033-177-290605-
/O.EXP.KEAX.SV.W.0285.000000T0000Z-110729T0600Z/
CARROLL MO-RAY MO-
1257 AM CDT FRI JUL 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAY AND CARROLL
COUNTIES WILL BE ALLOWED TO EXPIRE AT 1 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND
TORRENTIAL RAIN ARE STILL EXPECTED THROUGH 2 AM.
LAT...LON 3923 9369 3940 9398 3953 9378 3953 9376
3954 9376 3959 9368 3938 9335
TIME...MOT...LOC 0555Z 252DEG 2KT 3940 9377
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:27 PM CDT, 6 hours earlier.
Area forecast discussion, Jul 28, 6:27 PM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT THU JUL 28 2011
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
A SHORT BREAK IN THE HEAT AND CONVECTION ARE THE MAIN THEMES FOR THE
FIRST PART OF THE FORECAST PACKAGE. A WEAK COLD FRONT EXTENDING FROM
SOUTHEAST IA THROUGH NW MO INTO CENTRAL KS HAS MADE VERY SLOW
PROGRESS TODAY. THAT SHOULD CHANGE THIS EVENING AS SCATTERED
CONVECTION FORMS ALONG IT AND SPREADS ACROSS ALL BUT THE SOUTHERN
1/4 OF THE CWA. WHILE THE LAST COUPLE OF MODEL RUNS HAVE BEEN TOO
FAST ON DEVELOPING CONVECTION ALONG/NEAR THIS COLD FRONT THEY ALL
TREND TOWARDS AN INCREASE IN ACTIVITY THIS EVENING FROM EAST
CENTRAL/NE KS THROUGH THE NORTHERN HALF OF THE CWA. LOTS OF
PRE-FRONTAL ACCAS NOTED OVER THE CWA TODAY FOREBODES POTENTIAL FOR
STORMS THIS EVENING. LATEST SATELLITE AND RADAR DATA SHOW CONVECTION
HAS FORMED FROM SW TOWARDS CENTRAL KS WITH THE LIKELIHOOD OF IT
EXPANDING DOWNSTREAM. LATEST HRRR AND 18Z NAM/RUC CONCUR.
CONSIDERABLE MID LEVEL CLOUD COVER AND EMBEDDED LIGHT SHOWERS LIE
FURTHER NORTH AND STRETCH THRU NW MO AND CENTRAL IA. WITH VERY WARM
H7 TEMPERATURES OF +13/14C OVERHEAD CONVECTION WILL BE FOUND ALONG
AND BEHIND FRONT. IN ORDER TO GET THE COLD FRONT THROUGH THE CWA A
RELATIVELY LARGE COLD POOL WILL NEED TO FORM. OTHERWISE...THE FRONT
WOULD STALL OVER THE CENTRAL PORTION OF THE CWA. SO...A SIGNIFICANT
FORECAST CHALLENGE IS AT HAND THROUGH FRIDAY.
WHILE ML CAPE VALUES EXCEED 3000K/KG THE EFFECTIVE AND 0-6KM SHEAR
ARE POOR EXCEPT OVER THE NW CORNER OF MO. WHILE ISOLATED SEVERE WIND
GUSTS WILL BE POSSIBLE ACROSS FAR NORTHERN MO NO ORGANIZED SEVERE IS
EXPECTED. DUE TO WEAK STEERING FLOW IN THE 20KT RANGE MULTICELL AND
CLUSTERS SHOULD BE SLOW MOVING SO LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE MAINLY OVER NORTHERN MO.
WILL ERROR ON THE SIDE OF HIGH CHANCE/LIKELY POPS ACROSS NORTHERN
HALF OF CWA AS TOO MANY MODEL SIGNALS POINT TOWARDS SCATTERED
CONVECTION TONIGHT. SHOULD BE A RATHER TIGHT POP GRADIENT ON THE
SOUTH END DUE TO THE WARM MID LEVEL TEMPERATURES.
FRIDAY FORECAST IS BASED ON THE FRONT STALLING OVER THE FAR SOUTHERN
CWA. THIS POSITION PLUS THE EXPECTED CLOUD COVER AND THREAT OF RAIN
SHOULD BE SUFFICIENT TO KEEP HEAT INDEX VALUES BELOW
WARNING/ADVISORY CRITERIA. SHOULD THE FRONT NOT MAKE IT THIS FAR OR
CLOUD COVER BE LESS THAN ANTICIPATED LATER SHIFTS WILL NEED TO
CONSIDER ISSUING A HEAT ADVISORY FOR THE FAR SOUTHERN COUNTIES.
DUE TO LOW CONFIDENCE ON CONVECTIVE CHANCES OWING TO A LACK OF UPPER
FORCING AND A CRUMBLING OF THE COLD FRONT CAN ONLY JUSTIFY LOW
CHANCE POPS ON FRIDAY.
FOR ALL PRACTICAL PURPOSES THE FRONT SHOULD HAVE DISSOLVED BY
SATURDAY. BOUNDARY LAYER WINDS WILL SHIFT BACK TOWARDS THE SOUTHEAST
AND MAX TEMPS SHOULD RISE INTO THE LOWER 90S WITH LOW LEVEL MOISTURE
POOLING OVERHEAD. HI VALUES WILL BE APPROACHING ADVISORY THRESHOLDS.
MJ
SUNDAY - THURSDAY:
THE OVERALL UPPER PATTERN WILL CHANGE VERY LITTLE THROUGH THE PERIOD
AS THE UPPER RIDGE REBUILDS ACROSS THE CENTRAL PLAINS.
ENSEMBLES...THEIR MEANS AND THE OPERATIONAL MODELS REMAIN IN VERY
GOOD AGREEMENT SHOWING 500MB HEIGHTS APPROACHING 600 DM BY SUNDAY.
THESE VERY HIGH HEIGHTS WILL PERSIST INTO AT LEAST TUESDAY WITH THE
UPPER RIDGE FLATTENING OUT INTO WEDNESDAY AND THURSDAY. THE RESULT
OF THIS PERSISTENT RIDGING WILL BE A CONTINUATION OF VERY HOT AND
HUMID CONDITIONS INTO THE FIRST WEEK OF AUGUST. HIGHS SUNDAY THROUGH
THURSDAY WILL ONCE AGAIN PUSH THE CENTURY MARK ACROSS OUR WEST AND
SOUTH WITH UPPER 90S ELSEWHERE. WITH DEWPOINTS PERSISTENTLY IN THE
UPPER 60S TO LOWER 70S HEAT INDICES WILL CONTINUE TO BE EXCESSIVE
WITH VALUES RANGING FROM 100 TO 110 ACROSS THE ENTIRE FORECAST AREA
FOR MOST OF THE EXTENDED PERIOD. CONFIDENCE IN THE EXCESSIVE
TEMPERATURES DECREASES SOME FOR THURSDAY. WITH THE RIDGE FLATTENING
OUT CONVECTION THAT FORMS TO THE NORTH OF THE AREA MAY BE ABLE TO
SPREAD COOLER AIR/CLOUD COVER/PRECIPITATION CHANCES INTO NORTHERN
MO. BUT FOR THE SOUTHERN HALF/TWO THIRDS OF THE FORECAST AREA THE
EXCESSIVE HEAT SHOULD EASILY CONTINUE THROUGH AT LEAST THURSDAY.
ANOTHER RESULT OF THIS PERPETUAL HEAT IS THAT SOIL MOISTURE
CONTINUES TO DRY UP. THROUGH LATE JULY THE SOUTHWESTERN PORTIONS OF
THE FORECAST AREA ARE RUNNING AS MUCH AS 100 MM BELOW NORMAL WHICH
IS AROUND 20% OF NORMAL.
CDB
&&
.AVIATION...
FOR THE 00Z TAFS...LIGHT/VARIABLE WINDS AND VFR CONDITIONS ARE
/GENERALLY/ EXPECTED ACROSS THE TERMINALS OVER THE NEXT 24 HOURS.
THE CAVEAT TO THIS IS THAT SCATTERED THUNDERSTORMS WILL BECOME
INCREASINGLY LIKELY THIS EVENING...WITH THE THREAT PERSISTING UNTIL
AROUND DAYBREAK. IN AND AROUND THUNDERSTORMS...IFR VISIBILITIES MAY
OCCUR IN TORRENTIAL RAIN WITH LOCALIZED MICROBURSTS THAT MAY BE
STRONG TO DAMAGING THROUGH AROUND 04Z. STORM BASES EXPECTED AROUND
7KFT AGL WITH TOPS TO 50KFT.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ013-
014-020>023-028>033-037>040-043>046-053-054.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ006>008-
015>017-024-025.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ025-
057-060-103>105.
&&
WFO EAXHazardous weather outlook, Jul 28, 6:24 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 624 PM CDT THU JUL 28 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 624 PM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THROUGH EARLY THIS EVENING...OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE ALONG AND SOUTH OF A KANSAS CITY TO MOBERLY LINE WITH TEMPERATURES AROUND 100 DEGREES AND HEAT INDICES BETWEEN 105 AND 110 DEGREES THROUGH 9 PM. THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS AS A WEAK FRONT SETTLES SOUTH INTO THE AREA. THUNDERSTORMS WILL INITIALLY BE ISOLATED IN NATURE...BUT COULD DEVELOP QUITE RAPIDLY THIS EVENING...WITH THE POTENTIAL FOR DAMAGING DOWNBURST WINDS AND SMALL HAIL IN THE STRONGEST STORMS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT...AND MAY REPEATEDLY TRACK OVER THE SAME AREAS. GIVEN THE EXTREMELY DRY SOILS...PERSISTENT HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF WITH THE POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND SATURDAY AS THE FRONT STALLS OVER CENTRAL MISSOURI. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED WITH THIS ACTIVITY. A LARGE DOME OF HIGH PRESSURE AND HOT AIR ALOFT WILL RE-ESTABLISH ITSELF FROM THE SOUTHERN AND CENTRAL ROCKIES EASTWARD LATE THIS WEEKEND AND INTO NEXT WEEK...BRINGING A RETURN TO POTENTIALLY DANGEROUS HEAT AND HUMIDITY BY SUNDAY AND LASTING INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY ISOLATED THUNDERSTORM COULD BECOME SEVERE THIS EVENING AND SPOTTERS ARE URGED TO MONITOR LOCAL CONDITIONS AND REPORT AS NEEDED. BOOKBINDER
In the hours before
Local storm report, Jul 28, 7:15 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL GREENWOOD 38.85N 94.34W
07/28/2011 E1.00 INCH JACKSON MO NWS EMPLOYEE
HAIL ACCOMPANIED BY 50 MPH WIND.
&&
CUTTERSpecial weather statement, Jul 28, 7:29 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
729 PM CDT THU JUL 28 2011
MOZ037-043-290115-
CASS MO-JACKSON MO-
729 PM CDT THU JUL 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTHERN
CASS COUNTIES UNTIL 815 PM CDT...
AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE LOTAWAMA TO
PECULIAR. THE STRONGEST STORM WAS THE STORM NEAR PECULIAR.
ALTHOUGH ADDITIONAL SEVERE WEATHER DOES NOT LOOK IMMINENT...PERIODIC
GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THE THUNDERSTORM OUTFLOW.
THE STORM JUST NORTHEAST OF PECULIAR MAY ALSO PRODUCE SOME HAIL.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAKE LOTAWANA...PLEASANT HILL...HARRISONVILLE...PERCULIAR...LONE
JACK...TARSNEY LAKES AND STRASBURG.
LAT...LON 3864 9446 3866 9453 3874 9455 3881 9452
3888 9446 3897 9433 3901 9424 3900 9413
3895 9411 3881 9412 3867 9424 3865 9429
3863 9438
TIME...MOT...LOC 0027Z 288DEG 4KT 3887 9427 3871 9438
BOOKBINDERLocal storm report, Jul 28, 9:14 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG BUCYRUS 38.72N 94.72W
07/28/2011 MIAMI KS LAW ENFORCEMENT
POWER LINE REPORTED DOWN IN BUCYRUS. THUNDERSTORM WIND
GUSTS WERE ESTIMATED UP TO 60 MPH. TIME ESTIMATED.
&&
GAMISLocal storm report, Jul 28, 9:19 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM LIGHTNING PAOLA 38.58N 94.87W
07/28/2011 MIAMI KS LAW ENFORCEMENT
TRANSFORMER HIT BY LIGHTNING AND SET ON FIRE...247TH AND
METCALF.
&&
GAMISLocal storm report, Jul 28, 9:31 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 S WINDSOR 38.50N 93.52W
07/28/2011 HENRY MO TRAINED SPOTTER
LARGE TREES BLOWN DOWN ALONG WITH BUILDING DAMAGE.
&&
CUTTERSpecial weather statement, Jul 28, 11:35 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CDT THU JUL 28 2011
KSZ025-103-MOZ028-290515-
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
1135 PM CDT THU JUL 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE...SOUTHEASTERN
ATCHISON AND NORTHERN LEAVENWORTH COUNTIES UNTIL 1215 AM CDT...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRENGTHENING CLUSTER OF STRONG THUNDERSTORMS OVER FAR NORTHEAST
KANSAS FROM CUMMINGS...TO POTTER TO EASTON. THIS AREA OF
THUNDERSTORMS WAS GENERALLY MOVING TO THE SOUTHEAST AT 15 MPH.
A SERIES OF WIND GUSTS...SOME ON THE ORDER OF 40 TO 50 MPH...MAY
ACCOMPANY BURSTS OF TORRENTIAL RAIN AS THESE STORMS TRACK ACROSS FAR
SOUTHEAST ATCHISON...NORTHERN LEAVENWORTH AND ULTIMATELY INTO
WESTERN PLATTE COUNTY THROUGH MIDNIGHT.
TORRENTIAL RAIN AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO
EXPECTED.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEAVENWORTH...WESTON...EASTON...LOWEMONT...BEAN LAKE...IATAN...FORT
LEAVENWORTH...STILLINGS...BEVERLY...EAST LEAVENWORTH AND FARLEY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3953 9484 3926 9476 3922 9517 3926 9519
3941 9519 3942 9525 3953 9530
TIME...MOT...LOC 0433Z 281DEG 10KT 3938 9512
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:29 PM CDT | Special Weather Statement | EAX | Cass | 46 min |
| Jul 28, 8:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 27 min |
| Jul 29, 1:08 AM CDT | Special Weather Statement | EAX | Daviess | 37 min |
| Jul 29, 1:45 AM CDT | Special Weather Statement | EAX | Linn | 30 min |
| Jul 29, 1:56 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 34 min |
| Jul 29, 2:23 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Sullivan | 43 min |
| Jul 29, 2:44 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 41 min |
| Jul 29, 3:24 AM CDT | Excessive Heat Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 36 hr |
| Jul 29, 4:08 PM CDT | Excessive Heat Warning | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 5 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.